California, 2006Wildfire in California, August 8 to 10, 2006
August 8 to 10, 2006 · NWS SGX · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 8, 1:00 PM PST, 13 minutes earlier.
Area forecast discussion, Aug 8, 1:00 PM PST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT TUE AUG 8 2006
.SYNOPSIS...
MOIST SOUTHEAST FLOW WILL CONTINUE TO BRING CLOUDS TO THE MOUNTAINS
AND DESERTS WITH AN INCREASING THREAT OF THUNDERSTORMS WEDNESDAY
THROUGH FRIDAY. OVER THE COAST AND VALLEYS...WARMER TEMPERATURES ARE
EXPECTED TODAY AND WEDNESDAY WITH LESS NIGHT AND MORNING LOW CLOUDS.
LOW CLOUDS SHOULD INCREASE FROM THURSDAY ON AS A COASTAL EDDY
DEVELOPS AND WEAK LOW PRESSURE ALOFT APPROACHES THE WEST COAST.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
REVIEW OF 12Z AND 18Z MODEL RUNS INDICATES THAT ON WEDNESDAY THE
AREA WILL STILL BE UNDER THE INFLUENCE OF THE SUBSIDENCE ALOFT BUT
AM NOT CERTAIN IS WILL STILL BE STRONG ENOUGH TO COMPLETELY SUPPRESS
CONVECTION SO SIS NOT REMOVE MENTION OF THUNDERSTORMS FOR THAT
DAY...HOWEVER ALL INDICATIONS ARE THAT THURSDAY WILL BE THE MOST
LIKELY DAY OF THE TWO. CURRENTLY OUR AND OUR NEIGHBORING OFFICES
GRIDS THOUGH THEY AGREE...DO NOT DIFFERENTIATE BETWEEN THE TWO DAYS
AND THESE WILL NEED TO BE ADJUSTED IF SIMILAR CONCLUSIONS AND
CONSENSUS ARE/CAN BE REACHED. REGARDLESS IF THUNDERSTORMS DO
DEVELOP...THE LOW LEVELS REMAIN FAIRLY DRY...SO MAIN THREAT FROM
THUNDERSTORMS WOULD BE DRY LIGHTNING AND GUSTY WINDS...ESPECIALLY
OVER THE DESERTS AND LOWER SLOPES.
&&
.AVIATION...TAFS AND TWEB ADEQUATELY REFLECT EXPECTED CONDITIONS.
SEE TAFS LAXTAFSAN...LAXTAFCRQ...LAXTAFSNA...LAXTAFONT...
LAXTAFPSP...LAXTAFTRM...AND TWEB LAXTWB432 FOR MORE DETAILED
INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
VFR CONDITIONS WILL PREVAIL INTO TOMORROW. LITTLE OR NO MARINE LAYER
AGAIN TONIGHT WITH SCT MARINE LAYER STRATUS AT ABOUT 1000 FEET NEAR
THE COAST. THE PATCHY SHALLOW FOG WILL LIKELY RETURN TOMORROW
MORNING. ONLY VERY SMALL CHANCES OF DEEP CONVECTION OVER THE
MOUNTAINS TOMORROW AFTERNOON.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.
&&
PUBLIC...BALFOUR
AVIATION/MARINE...GONSALVES
NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Aug 8, 4:45 AM PST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
545 AM PDT TUE AUG 8 2006
CAZ055-056-058-060-061-062-082300-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
545 AM PDT TUE AUG 8 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND DESERTS
OF EXTREME SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY AND TONIGHT.
SLIGHT CHANCE OF THUNDERSTORMS WITH DRY LIGHTNING IN THE MOUNTAINS
AND DESERTS.
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.
FOR WEDNESDAY THROUGH FRIDAY...SLIGHT CHANCE OF AFTERNOON AND
EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
MARTIN
Wildfire, San Bernardino County Valley/The Inland Empire
- When
- August 8, 1:13 PM PST to August 10, 6:00 PM PST
- Where
- San Bernardino County Valley/The Inland Empire forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.293, -116.086 (the zone’s center; the record gives no point)
The Golf Fire burned 800 acres of brush near San Jacinto. No structures were burned and no injuries were reported.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, August 8, 20061 death · 1 event
- Rip Current in Florida, August 8, 20061 death · 1 event
- Heat in Louisiana, August 8, 20061 death · 1 event
- Damaging Wind in Alabama, August 8, 20061 injured · $350,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, August 8, 2006$500,000 · 60 kt wind · 1 event
- Lightning Strike in Florida, August 8, 2006$350,000 · 1 event
- Hail and Damaging Winds in Georgia, August 8, 2006$189,000 · 55 kt wind · 11 events
- Lightning Strike in Nebraska, August 8, 2006$225,000 · 1 event
- Damaging Winds and Lightning Strike in Georgia, August 8, 20061 injured · $60,000 · 55 kt wind · 5 events
- Flash Flood in Arizona, August 8, 2006$75,000 · 1 event
- Damaging Wind in Arizona, August 8, 2006$62,000 · 65 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 8, 2006$44,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532729.